MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA-LOCKING CALCANEAL PLATE MEDIUM 64MM RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA-LOCKING CALCANEAL PLATE MEDIUM 64MM RIGHT; PLATE, FIXATION, BONE
Model Number 02.211.402
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier mrn: (b)(4).Additional device product codes: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, while repairing a calcaneus the surgeon was inserting a locking 2.7 screw percutaneously through a small incision in the skin.After inserting the screw, the surgeon realized he had missed the va calcaneus plate and buried the screw in the bone.The surgeon elected to not retrieve the screw buried in the bone.In another portion of this case, the surgeon used a variable angle locking hole multiple times and resulted in the screw locking mechanism no longer working.The surgeon ended up removing the screw.There was no surgical delay reported.The procedure was successfully completed.There was no patient consequence.Concomitant devices reported: screwdriver (part number unknown, lot unknown, quantity 1), screws: locking (part number unknown, lot unknown, quantity 2).This report involves 1 2.7mm va-locking calcaneal plate medium 64mm right.This is report 3 of 3 for (b)(4).

Brand Name
2.7MM VA-LOCKING CALCANEAL PLATE MEDIUM 64MM RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10566033
Report Number2939274-2020-04235
Device Sequence Number19487418
Product Code HRS
UDI-Device Identifier10886982054821
UDI-Public(01)10886982054821
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.211.402
Device Catalogue Number02.211.402
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2020
Initial Report FDA Received Date09/22/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWDRIVERS; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING
Patient Weight57